New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ari12
Regular Member


Date Joined Oct 2010
Total Posts : 157
   Posted 11/21/2010 1:27 PM (GMT -7)   
Hi there. My GP gave me my blood test results and it appears that everything's fine. My liver and kidney function is ok and my bp was 139/79. I've been on prednisolone for some time for my Crohn's and recently tried to lower the dose from 20mg to 15mg. I got pretty bad stomach pain and my waterworks wouldn't work either. My question is: Can you get oliguria and stomach cramps as a result of lowering the dose of pred? Can it be associated with adrenal insufficiency? I really don't know how to drop the dose down and survive the side effects. I'll appreciate your answers. Thanks.

Ari

aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1470
   Posted 11/21/2010 4:27 PM (GMT -7)   
Hey Ari! I have not heard of oliguria from prednisone decrease! That is something that deffinatly needs to be discussed with your doctors. You should never decrease without your docs permission and if somethign does happen like this, they deffinatly need to be made aware of them. Your doctor should also give you 1 mg pills to help with the decrease all though those are normally not used till you get down to 10 mg or below.
Amy
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Integra Plus, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram, Darvocet, Zofran

If God brings you to it, he will get you through it!!

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 11/21/2010 5:45 PM (GMT -7)   
I also have Crohns and my taper depends on how long I have been on the pred. I usually decrease by 5mg every 10 -14 days. If I get symptoms I will take Entocort, which is a steroid only released in the intestines. Are you on any other meds?
Elizabeth
Dx'd with Crohns 1984
Polycystic kidney disease in 1996

Bowel Resection 2006, Now on Asacol, Imuran, Folic acid, B-12 injections, Entocort and Enalapril.

Ari12
Regular Member


Date Joined Oct 2010
Total Posts : 157
   Posted 11/22/2010 2:48 AM (GMT -7)   
@aimsgirl16 - I've seen my GP and according to blood/urine tests everything's ok. There's no infection and both my kidneys and liver work fine. I've had nausea/vomiting/diarrhea/fatigue in the past and I believe it was caused by tapering pred down too quickly. I was sent to A@E, they admitted me for a few days and settled everything down with hydrocortisone pretty quickly. Now, I think I'm going down too quickly again as my GP wants me to lower the dose by 5mg every 5 days and it's been increasingly difficult to cope with each time I do it.

@Elizabeth - Unfortunately I don't have any Entocort left. I remember taking it a few years ago, but my doc decided to discontinue as there was no improvement in my condition back then. I've been on pred for over 2 months now and am trying to go down from 20mg to 15mg, but when I dropped the dose I got a lot of side effects and one of them was decreased urine output. I'm scared of taking Asacol as it may kill/damage your kidneys and when I stopped it I noticed an improvement in my overall well-being...so at the moment I'm on prednisolone only.

Thank you for your replies. I'll monitor my output and if it doesn't improve I'll have my GP do some more tests until I find out what's wrong with me. It may be Crohn's related, but I don't have diarrhea so I'm inclined to think it isn't. Thanks again.
Ari

Living with CD for 8 years now. In the middle of a flare up.
Currently on 15mg Prednisolone. Stopped all meslazine. Adverse reaction to AZA
Booked in for an open surgery in December.
Useless GI. Unfortunately stuck due to geographical limitations. We live on an island...

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 11/23/2010 4:46 AM (GMT -7)   
Ari,
I am dealing with a similar situation now and I am about ready to stop taking all my meds and start a new. My symptoms overlap so it is very difficult to make sense of it all. Good luck and I hope you feel better soon.
Elizabeth
Dx'd with Crohns 1984
Polycystic kidney disease in 1996

Bowel Resection 2006, Now on Asacol, Imuran, Folic acid, B-12 injections, Entocort and Enalapril.

Ari12
Regular Member


Date Joined Oct 2010
Total Posts : 157
   Posted 11/26/2010 1:06 PM (GMT -7)   
Thanks Liz, we all need support and understanding. I'm going to have my first op in December and am both looking forward to it and scared of it because from what it feels like all my intestines have been affected by Crohn's, however, a lot of it may be due to my kidneys failing or else adrenals sleeping...or summit

.
Ari

Living with CD for 8 years now. In the middle of a flare up.
Currently on 15mg Prednisolone. Stopped all meslazine. Adverse reaction to AZA
Booked in for an open surgery in December.
Useless GI. Unfortunately stuck due to geographical limitations. We live on an island...

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 11/26/2010 9:01 PM (GMT -7)   
Years ago I had ITP & was on 30mg prednisone.The Dr would dose me down 1/2 a pill every 2 or 3 days i forget which...I never had a problem with it.I was on pred.total 2 yrs....Then had a Splenectomy & that stablized me & I'm still doing well.........
The rest of me has fallen apart,lol.........
SnowyLynne
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 4:49 PM (GMT -7)
There are a total of 2,905,935 posts in 318,904 threads.
View Active Threads


Who's Online
This forum has 158248 registered members. Please welcome our newest member, PatrickMA.
325 Guest(s), 9 Registered Member(s) are currently online.  Details
PeteZa, MamaLama, PatrickMA, jan1952, Lissamarie, Forest12, FlowersGal, momem3, Tim Tam